Alert archive / Arizona / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Tucson, AZ

April 1, 20154 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 1, 2015, 2:10 PM MST for 4 counties in Arizona. It took effect at Apr 2, 2015, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 2:10 PM MST (21:10 UTC)
In effect from
Apr 2, 2015, 10:00 AM MST
Expired
Apr 2, 2015, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS85 KTWC 012110
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST WED APR 1 2015

AZZ153-021400-
/O.UPG.KTWC.FW.A.0001.150402T1700Z-150403T0300Z/
/O.NEW.KTWC.FW.W.0001.150402T1700Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
210 PM MST WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 153 WHICH INCLUDES NORTHERN
  GRAHAM AND NORTHERN GREENLEE COUNTIES.

* TIMING...10 AM TO 8 PM MST THURSDAY.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL
  TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ152-021400-
/O.UPG.KTWC.FW.A.0001.150402T1700Z-150403T0300Z/
/O.NEW.KTWC.FW.W.0001.150402T1700Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
210 PM MST WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...THE EASTERN SECTIONS OF FIRE WEATHER ZONE 152
  WHICH INCLUDES THE SOUTHERN HALF OF GREENLEE COUNTY...FAR
  EASTERN GRAHAM COUNTY AND COCHISE COUNTY.

* TIMING...10 AM TO 8 PM MST THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL
  TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
423 
WWUS85 KTWC 021100
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
400 AM MST THU APR 2 2015

AZZ153-030300-
/O.CON.KTWC.FW.W.0001.150402T1700Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
400 AM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* AFFECTED AREA...FIRE WEATHER ZONE 153 WHICH INCLUDES NORTHERN 
  GRAHAM AND NORTHERN GREENLEE COUNTIES. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ152-030300-
/O.CON.KTWC.FW.W.0001.150402T1700Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
400 AM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* AFFECTED AREA...THE EASTERN SECTIONS OF FIRE WEATHER ZONE 152 
  WHICH INCLUDES THE SOUTHERN HALF OF GREENLEE COUNTY...FAR 
  EASTERN GRAHAM COUNTY AND COCHISE COUNTY. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
963 
WWUS85 KTWC 022151
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 PM MST THU APR 2 2015

AZZ153-030300-
/O.CON.KTWC.FW.W.0001.000000T0000Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
251 PM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY THROUGH DRY DEAD FUELS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

AZZ152-030300-
/O.CON.KTWC.FW.W.0001.000000T0000Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
251 PM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUBSIDING QUICKLY
  AFTER SUNSET.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
   POTENTIAL TO SPREAD RAPIDLY THROUGH FINE DEAD FUELS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
852 
WWUS85 KTWC 030305
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
805 PM MST THU APR 2 2015

AZZ152-153-030415-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-150403T0300Z/
ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
805 PM MST THU APR 2 2015

...RED FLAG WARNING HAS EXPIRED FOR A DETAILED VIEW OF THE HAZARD
AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED
HAZARDS TAB...

RED FLAG CONDITIONS HAVE ENDED ACROSS THE AREA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 9:53 AM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 1, 9:53 AM MST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
953 AM MST WED APR 1 2015

.SYNOPSIS...DRY CONDITIONS WITH ABOVE NORMAL DAYTIME TEMPERATURES
WILL CONTINUE INTO EARLY NEXT WEEK. EXPECT BREEZY CONDITIONS TODAY
AND EVEN STRONGER WINDS THURSDAY AS A WEATHER SYSTEM MOVES NORTH OF
THE AREA. MARKEDLY LESS WIND WILL OCCUR FRIDAY...THEN MAINLY
AFTERNOON BREEZINESS WILL RETURN THIS WEEKEND. NOTICEABLY COOLER
TEMPERATURES SHOULD OCCUR BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...SOME RESIDUAL MOISTURE IN THE FAR SOUTHEAST NEAR
DOUGLAS SO COULD STILL SEE A FEW CLOUD BUILDUPS OR A SHOWER AROUND
THERE. OTHERWISE...DRY CONDITIONS WITH GUSTY WINDS CAN BE EXPECTED
THIS AFTERNOON. THE TAIL END OF A SYSTEM WILL PASS THROUGH THE AREA
TOMORROW FOR EVEN STRONGER WINDS. A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR THE WHITE MOUNTAINS FOR THURSDAY. CURRENT FORECAST LOOKED
ON TRACK...SO NO UPDATES NECESSARY THIS MORNING. PLEASE REFER TO THE
ADDITIONAL SECTIONS FOR MORE DETAILS.

&&

.AVIATION...VALID THRU 02/18Z.
CLEAR SKIES TO SCATTERED CLOUDS ABOVE 20K FT AGL WILL OCCUR INTO
THURSDAY MORNING. SURFACE WIND THRU MID MORNING WILL BE SLY/SWLY AT
5-15 KTS WITH GUSTS TO 20 KTS...THEN SURFACE WIND AFTER 17Z WILL BE
WLY/SWLY AT 10-20 KTS WITH GUSTS OF 20-30 KTS. SURFACE WIND AFTER
02/02Z WILL BE SLY/SWLY AT 5-15 KTS WITH GUSTS TO 20 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM
THURSDAY MORNING UNTIL 8 PM MST THURSDAY EVENING FOR FIRE WEATHER
ZONE 153. THIS FIRE WEATHER WATCH ALSO INCLUDES THE EASTERN PORTION
OF FIRE WEATHER ZONE 152...OR ESSENTIALLY EAST OF A CLIFTON TO
DOUGLAS LINE. THE COMBINATION OF STRONG AND GUSTY WEST WINDS...LOW
RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING WILL LIKELY CREATE
CRITICAL FIRE WEATHER CONDITIONS.

GUSTY WEST TO SOUTHWEST WINDS WILL PREVAIL TODAY IN ADVANCE OF A
DISTURBANCE THAT WILL MOVE NORTH OF THE AREA THURSDAY. HOWEVER...
WIND SPEEDS WILL NOT BE QUITE AS STRONG TODAY VERSUS THURSDAY.
THUS...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
TO OCCUR TODAY. EXPECT SOMEWHAT LESS WIND FRIDAY....BUT MAINLY
AFTERNOON BREEZINESS WILL RETURN THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PREV DISCUSSION...DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK.
A SERIES OF SHORTWAVE TROUGHS WILL MOVE EWD ACROSS THE PACIFIC NW/
GREAT BASIN/NRN ROCKIES INTO THURSDAY. THESE SYSTEMS WILL PRODUCE
BREEZY CONDITIONS ACROSS MUCH OF SE ARIZONA TODAY. BREEZY TO WINDY
CONDITIONS WILL THEN OCCUR THUR IN RESPONSE TO A STRONGER SHORTWAVE
TROUGH MOVING NORTH OF THE AREA. EXPECT MARKEDLY LESS WIND FRI...
THEN MAINLY AFTERNOON BREEZINESS WILL PREVAIL SAT-MON.

THEREAFTER...THERE WERE DISTINCT DIFFERENCES BETWEEN THE 01/00Z
GFS/ECMWF REGARDING A DEVELOPING WRN CONUS UPPER TROUGH NEXT TUE.
THE ECMWF WAS CONSIDERABLY DEEPER WITH THIS SYSTEM VERSUS THE
GFS...AND DEPICTED A 547 DM LOW TO BE CENTERED OVER CENTRAL
CALIFORNIA TUE AFTERNOON. HAVE LEANED TOWARD A COMPROMISE BETWEEN
THESE SOLUTIONS...WITH THE MAIN IMPACT LIKELY BEING NOTICEABLY
COOLER TEMPS BY THE MIDDLE OF NEXT WEEK.

FOR INSTANCE...HIGH TEMPS TODAY-SUN WILL CONTINUE TO AVERAGE ABOUT
5-10 DEGS F OR SO ABOVE NORMAL. HIGH TEMPS TUE ARE FORECAST AT THIS
TIME TO COOL TO GENERALLY WITHIN A DEGREE-OR-TWO OF NORMAL.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
    EVENING FOR AZZ153 AND EASTERN AZZ152 (ESSENTIALLY EAST OF
    A CLIFTON TO DOUGLAS LINE).

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.